MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ L CONNECTOR C90; CLOSED ANTINEOPLASTIC & HAZARDOUS DRUG & TRANSFER SYS

BECTON DICKINSON, S.A. BD PHASEAL¿ L CONNECTOR C90; CLOSED ANTINEOPLASTIC & HAZARDOUS DRUG & TRANSFER SYS
Model Number 515305
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ l connector c90 experienced device damage while still considered operable.The following information was provided by the initial reporter: we had a problem with a phaseal connector (c90) where the valve was not working and the product leaked into the transport bag.This incident has not happened again for the moment.Per follow up received from customer: it seems that the internal valve has fallen at the connector and the product was flowing through the connector.I attach a picture of the device where we can see the absence of the valve.Closed transfer system connected to an ecoflac containing a chemotherapy product.The system has a leak and the product leaks into the transport bag.Clinical consequences and current status of the patient or person involved: no consequences on the patient.Leak identified by the nurse upon receipt of the product.Actions taken in the establishment: device kept in the pharmacy.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: imdrf annex a grid: a0413.
 
Additional Manufacturer Narrative
Correction: imdrf annex a grid: a0506.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 05-oct-2022.H6: investigation summary: one sample was provided to our quality team for investigation.After visual inspection, it was observed that the membrane was never assembled onto the connector body.A device history review was performed for lot 2201204, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Five retained samples were used for additional evaluation.All product was visually inspected and verified the membranes were properly assembled.Assembly of the membrane is performed manually.A detection system is used to verify the proper welding and location of the membrane.All quality records verify the inspections were performed according to procedure.While we cannot identify a direct issue, it was determined this incident is due to the operator not properly welding the membrane onto the connector body and the detection system also not identifying/rejecting the impacted piece.A capa has been initiated to further address this issue and prevent any reoccurrence.

Brand Name
BD PHASEAL¿ L CONNECTOR C90
Common Device Name
CLOSED ANTINEOPLASTIC & HAZARDOUS DRUG & TRANSFER SYS
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15620448
Report Number3002682307-2022-00275
Device Sequence Number20389474
Product Code ONB
UDI-Device Identifier00382905153051
UDI-Public00382905153051
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Model Number515305
Device Catalogue Number515305
Device Lot Number2201204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer10/24/2022
12/07/2022
12/07/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/09/2022
12/21/2022
12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown